4 doctors weighed in:
What stomach pain is associated with a recently placed iud?
4 doctors weighed in

Dr. Jeff Livingston
Obstetrics & Gynecology
3 doctors agree
In brief: Mild cramping
Mild cramping is normal after insertion of an intrauterine device.
Ibuprofen should be sufficient. In a small percent of cases it is possible to develop pelvic inflammatory disease (pid) after insertion. If the pain iss seveere and not relieved by Ibuprofen you need too be seen by your doctor. It is rare to get PID after an IUD especially is sexually transmitted disease testing was done.

In brief: Mild cramping
Mild cramping is normal after insertion of an intrauterine device.
Ibuprofen should be sufficient. In a small percent of cases it is possible to develop pelvic inflammatory disease (pid) after insertion. If the pain iss seveere and not relieved by Ibuprofen you need too be seen by your doctor. It is rare to get PID after an IUD especially is sexually transmitted disease testing was done.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
1 comment
Dr. Scott Kramer
A tip I recommend to patients is to take ibuprofen or alleve 2 hours before their appointment for IUD insertion. Works much better at reducing potential cramps if taken ahead of time.
Dr. Michael Swor
Obstetrics & Gynecology
In brief: Infection
If you have developed pain since having an iud placed, you need to be checked to rule out infection, perforation, displacement or other problems.

In brief: Infection
If you have developed pain since having an iud placed, you need to be checked to rule out infection, perforation, displacement or other problems.
Dr. Michael Swor
Dr. Michael Swor
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors